Alert archive / North Dakota / High Wind Warnings in 2007

High Wind Warning 2, NWS Bismarck, ND

January 8, 20078 counties in North Dakota

NWS Bismarck, ND issued this high wind warning at Jan 8, 2007, 3:38 AM MST for 8 counties in North Dakota. It took effect at Jan 8, 2007, 8:00 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2007, 3:38 AM MST (10:38 UTC)
In effect from
Jan 8, 2007, 8:00 AM MST
Expired
Jan 8, 2007, 9:28 PM MST
In force
13 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 168 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1526 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 081038
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
438 AM CST MON JAN 8 2007

...A HIGH WIND WARNING IS IN EFFECT OVER SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA WEST OF THE MISSOURI RIVER THROUGH THIS
EVENING...

...A WIND ADVISORY IS IN EFFECT OVER NORTHWEST AND PORTIONS OF
CENTRAL NORTH DAKOTA THROUGH THIS EVENING...

.STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING AND AFTERNOON
ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS OF 30 TO
45 MPH...WITH GUSTS OF 50 TO 60 MPH...ARE EXPECTED. THE STRONGEST
WINDS WILL BE OVER SOUTHWESTERN NORTH DAKOTA. WINDS WILL GRADUALLY
DIMINISH THROUGH THIS EVENING AND AFTER MIDNIGHT. 

WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING
DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION OR DELAY TRAVEL.  


NDZ004-005-012-013-081145-
/O.CAN.KBIS.HW.A.0002.070108T1200Z-070109T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY
438 AM CST MON JAN 8 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE HIGH
WIND WATCH. 

WINDS WILL BE BREEZY FROM THE NORTHWEST TODAY AND TONIGHT...BUT
ARE NO LONGER EXPECTED TO BE VERY STRONG OVER NORTHEAST NORTH
DAKOTA. 

$$

NDZ031>033-040-041-043-044-081845-
/O.UPG.KBIS.HW.A.0002.070108T1200Z-070109T0300Z/
/O.NEW.KBIS.HW.W.0002.070108T1500Z-070109T0400Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
338 AM MST MON JAN 8 2007

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

.STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING AND AFTERNOON
ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS OF 30 TO
45 MPH...WITH GUSTS OF 50 TO 60 MPH...ARE EXPECTED. THE STRONGEST
WINDS WILL BE OVER SOUTHWESTERN NORTH DAKOTA. WINDS WILL GRADUALLY
DIMINISH THROUGH THIS EVENING AND AFTER MIDNIGHT. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ034-042-045-081845-
/O.UPG.KBIS.HW.A.0002.070108T1200Z-070109T0300Z/
/O.NEW.KBIS.HW.W.0002.070108T1800Z-070109T0600Z/
MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...MANDAN...ELGIN...FORT YATES
438 AM CST MON JAN 8 2007 /338 AM MST MON JAN 8 2007/

...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
MIDNIGHT CST /11 PM MST/ TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
MIDNIGHT CST /11 PM MST/ TONIGHT. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

.STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING AND AFTERNOON
ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS OF 30 TO
45 MPH...WITH GUSTS OF 50 TO 60 MPH...ARE EXPECTED. THE STRONGEST
WINDS WILL BE OVER SOUTHWESTERN NORTH DAKOTA. WINDS WILL GRADUALLY
DIMINISH THROUGH THIS EVENING AND AFTER MIDNIGHT. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ001-002-009-010-017-018-081845-
/O.UPG.KBIS.HW.A.0002.070108T1200Z-070109T0300Z/
/O.NEW.KBIS.WI.Y.0002.070108T1500Z-070109T0400Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER
438 AM CST MON JAN 8 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

.STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING AND AFTERNOON
ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS OF 35
MPH...WITH GUSTS TO AROUND 50 MPH...ARE EXPECTED. THE STRONGEST
WINDS WILL BE OVER SOUTHWESTERN NORTH DAKOTA. WINDS WILL GRADUALLY
DIMINISH THROUGH THIS EVENING AND AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ003-011-019>023-025-035>037-046>048-050-051-081845-
/O.UPG.KBIS.HW.A.0002.070108T1200Z-070109T0300Z/
/O.NEW.KBIS.WI.Y.0002.070108T1800Z-070109T0600Z/
RENVILLE-WARD-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...MINOT...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...
STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
438 AM CST MON JAN 8 2007 /338 AM MST MON JAN 8 2007/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
MIDNIGHT CST /11 PM MST/ TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
MIDNIGHT CST /11 PM MST/ TONIGHT. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

.STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING AND AFTERNOON
ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS OF 35
MPH...WITH GUSTS TO AROUND 50 MPH...ARE EXPECTED. THE STRONGEST
WINDS WILL BE OVER SOUTHWESTERN NORTH DAKOTA. WINDS WILL GRADUALLY
DIMINISH THROUGH THIS EVENING AND AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NH
3 follow-up statements
000 
WWUS73 KBIS 081552
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
952 AM CST MON JAN 8 2007

...A HIGH WIND WARNING IS IN EFFECT OVER SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA WEST OF THE MISSOURI RIVER THROUGH THIS
EVENING AND A WIND ADVISORY IS IN EFFECT OVER NORTHWEST AND
PORTIONS OF CENTRAL NORTH DAKOTA THROUGH THIS EVENING...

.STRONG NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND
AFTERNOON ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS
OF 30 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH...ARE EXPECTED. THE
STRONGEST WINDS WILL BE OVER SOUTHWESTERN NORTH DAKOTA. WINDS WILL
GRADUALLY DIMINISH THROUGH THIS EVENING AND AFTER MIDNIGHT.

WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING
DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION OR DELAY TRAVEL.

NDZ031>033-040-041-043-044-090000-
/O.CON.KBIS.HW.W.0002.000000T0000Z-070109T0400Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
852 AM MST MON JAN 8 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

.STRONG NORTHWEST WINDS WILL DEVELOP THIS LATE THIS MORNING AND
AFTERNOON ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS
OF 30 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH...ARE EXPECTED. THE
STRONGEST WINDS WILL BE OVER SOUTHWESTERN NORTH DAKOTA. WINDS WILL
GRADUALLY DIMINISH THROUGH THIS EVENING AND AFTER MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ034-042-045-090000-
/O.CON.KBIS.HW.W.0002.070108T1800Z-070109T0600Z/
MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...MANDAN...ELGIN...FORT YATES
952 AM CST MON JAN 8 2007 /852 AM MST MON JAN 8 2007/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT. 

.STRONG NORTHWEST WINDS WILL DEVELOP THIS LATE MORNING AND
AFTERNOON ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS
OF 30 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH...ARE EXPECTED. THE
STRONGEST WINDS WILL BE OVER SOUTHWESTERN NORTH DAKOTA. WINDS WILL
GRADUALLY DIMINISH THROUGH THIS EVENING AND AFTER MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ001-002-009-010-017-018-090000-
/O.CON.KBIS.WI.Y.0002.000000T0000Z-070109T0400Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER
952 AM CST MON JAN 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

.STRONG NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND
AFTERNOON ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS
OF 35 MPH...WITH GUSTS TO AROUND 50 MPH...ARE EXPECTED. THE
STRONGEST WINDS WILL BE OVER SOUTHWESTERN NORTH DAKOTA. WINDS WILL
GRADUALLY DIMINISH THROUGH THIS EVENING AND AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ003-011-019>023-025-035>037-046>048-050-051-090000-
/O.CON.KBIS.WI.Y.0002.070108T1800Z-070109T0600Z/
RENVILLE-WARD-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...MINOT...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...
STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
952 AM CST MON JAN 8 2007 /852 AM MST MON JAN 8 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT. 

.STRONG NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND
AFTERNOON ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS
OF 35 MPH...WITH GUSTS TO AROUND 50 MPH...ARE EXPECTED. THE
STRONGEST WINDS WILL BE OVER SOUTHWESTERN NORTH DAKOTA. WINDS WILL
GRADUALLY DIMINISH THROUGH THIS EVENING AND AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 082112
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
312 PM CST MON JAN 8 2007

...A HIGH WIND WARNING IS IN EFFECT OVER SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA WEST OF THE MISSOURI RIVER THROUGH THIS
EVENING AND A WIND ADVISORY IS IN EFFECT OVER NORTHWEST AND
PORTIONS OF CENTRAL NORTH DAKOTA THROUGH THIS EVENING...

.STRONG NORTHWEST WINDS WILL CONTINUE THIS EVENING ACROSS WESTERN
AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS OF 30 TO 45 MPH...WITH
GUSTS OF 50 TO 60 MPH...ARE EXPECTED. THE STRONGEST WINDS WILL BE
OVER SOUTHWESTERN NORTH DAKOTA. WINDS WILL GRADUALLY DIMINISH
THROUGH THIS EVENING AND AFTER MIDNIGHT.

WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING
DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION OR DELAY TRAVEL.

NDZ031>033-040-041-043-044-090400-
/O.CON.KBIS.HW.W.0002.000000T0000Z-070109T0400Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
212 PM MST MON JAN 8 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

STRONG NORTHWEST WINDS WILL CONTINUE THIS EVENING ACROSS WESTERN
AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS OF 30 TO 45 MPH...WITH
GUSTS OF 50 TO 60 MPH...ARE EXPECTED. THE STRONGEST WINDS WILL BE
OVER SOUTHWESTERN NORTH DAKOTA. WINDS WILL GRADUALLY DIMINISH
THROUGH THIS EVENING AND AFTER MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ034-042-045-090515-
/O.CON.KBIS.HW.W.0002.000000T0000Z-070109T0600Z/
MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...MANDAN...ELGIN...FORT YATES
312 PM CST MON JAN 8 2007 /212 PM MST MON JAN 8 2007/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT. 

STRONG NORTHWEST WINDS WILL CONTINUE THIS EVENING ACROSS WESTERN AND
CENTRAL NORTH DAKOTA. SUSTAINED WINDS OF 30 TO 45 MPH...WITH GUSTS
OF 50 TO 60 MPH...ARE EXPECTED. THE STRONGEST WINDS WILL BE OVER
SOUTHWESTERN NORTH DAKOTA. WINDS WILL GRADUALLY DIMINISH THROUGH
THIS EVENING AND AFTER MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ001-002-009-010-017-018-090400-
/O.CON.KBIS.WI.Y.0002.000000T0000Z-070109T0400Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER
312 PM CST MON JAN 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

STRONG NORTHWEST WINDS WILL CONTINUE THIS EVENING ACROSS WESTERN
AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS OF 35 MPH...WITH GUSTS
TO AROUND 50 MPH...ARE EXPECTED. THE STRONGEST WINDS WILL BE OVER
SOUTHWESTERN NORTH DAKOTA. WINDS WILL GRADUALLY DIMINISH THROUGH
THIS EVENING AND AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ003-011-019>023-025-035>037-046>048-050-051-090515-
/O.CON.KBIS.WI.Y.0002.000000T0000Z-070109T0600Z/
RENVILLE-WARD-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...MINOT...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...
STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
312 PM CST MON JAN 8 2007 /212 PM MST MON JAN 8 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT. 

STRONG NORTHWEST WINDS WILL CONTINUE THIS EVENING ACROSS WESTERN
AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS OF 35 MPH...WITH GUSTS
TO AROUND 50 MPH...ARE EXPECTED. THE STRONGEST WINDS WILL BE OVER
SOUTHWESTERN NORTH DAKOTA. WINDS WILL GRADUALLY DIMINISH THROUGH
THIS EVENING AND AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 090428
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1028 PM CST MON JAN 8 2007

...WINDS SLOWLY DIMINISHING OVER WESTERN AND CENTRAL NORTH DAKOTA...

.AN ALBERTA CLIPPER THAT MOVED THROUGH THE AREA TODAY...HAS MOVED
WELL EAST OF WESTERN AND CENTRAL NORTH DAKOTA. WINDS HAVE
DIMINISHED SUBSTANTIALLY IN WESTERN NORTH DAKOTA. THEREFORE ALL
WIND WARNINGS AND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE.

WINDS IN CENTRAL NORTH DAKOTA ARE STILL IN THE ADVISORY
CRITERIA. HOWEVER...A SNOW AND BLOWING SNOW ADVISORY HAS BEEN
ISSUED DUE TO THE DEVELOPMENT OF A BAND OF LIGHT TO MODERATE SNOW
OVER CENTRAL NORTH DAKOTA...THAT WAS REDUCING VISIBILITIES AND
PRODUCING HAZARDOUS TRAVEL CONDITIONS. THIS SNOW AND BLOWING SNOW
REPLACES THE WIND ADVISORY THAT WAS IN EFFECT UNTIL MIDNIGHT CST.

MOTORISTS IN CENTRAL NORTH DAKOTA SHOULD USE CAUTION WHILE DRIVING
AS THE COMBINATION OF STRONG WINDS AND REDUCED VISIBILITIES IN
SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT.

NDZ034-042-045-090530-
/O.CAN.KBIS.HW.W.0002.000000T0000Z-070109T0600Z/
MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...MANDAN...ELGIN...FORT YATES
1028 PM CST MON JAN 8 2007 /928 PM MST MON JAN 8 2007/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DIMINISHED BELOW WARNING CRITERIA...AND WILL CONTINUE
TO DIMINISH THROUGH THE LATE EVENING. AREAS OF SNOW AND BLOWING
SNOW WILL REDUCE VISIBILITIES IN FAR EASTERN MORTON AND SIOUX
COUNTIES THROUGH MIDNIGHT. MOTORISTS SHOULD USE CAUTION WHILE
DRIVING THIS EVENING.

$$

NDZ031>033-040-041-043-044-090530-
/O.CAN.KBIS.HW.W.0002.000000T0000Z-070109T0400Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
928 PM MST MON JAN 8 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE HIGH
WIND WARNING. 

THE STRONG WINDS THIS AFTERNOON AND EARLY EVENING HAVE DIMINISHED
BELOW WARNING CRITERIA...AND WILL CONTINUE TO QUICKLY DIMINISH LATE
THIS EVENING. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

NDZ003-011-019>023-025-035>037-046>048-050-051-090530-
/O.CAN.KBIS.WI.Y.0002.000000T0000Z-070109T0600Z/
RENVILLE-WARD-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...MINOT...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...
STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1028 PM CST MON JAN 8 2007 /928 PM MST MON JAN 8 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

A BAND OF LIGHT TO MODERATE SNOW HAD DEVELOPED OVER CENTRAL NORTH
DAKOTA...REDUCING VISIBILITIES AND MAKING TRAVEL DIFFICULT. A SNOW
AND BLOWING SNOW ADVISORY HAS BEEN ISSUED TO COVER THIS
SITUATION...AND THE WIND ADVISORY WILL BE CANCELLED.

EXPECT NORTHWEST WINDS OF 20 TO 35 MPH WITH SOME GUSTS TO 45 MPH
THROUGH MIDNIGHT...WITH DIMINISHING WINDS THEREAFTER. AREAS OF
LIGHT TO MODERATE SNOW WILL ALSO CONTINUE THROUGH THE EARLY
MORNING. THIS WILL PRODUCE LOW VISIBILITIES IN SNOW AND BLOWING
SNOW. USE CAUTION WHILE DRIVING AS THE STRONG WINDS AND LOW
VISIBILITIES WILL MAKE TRAVEL HAZARDOUS.

$$

NDZ001-002-009-010-017-018-090530-
/O.CAN.KBIS.WI.Y.0002.000000T0000Z-070109T0400Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER
1028 PM CST MON JAN 8 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Jan 8, 2:06 AM MST, 1 hour 32 minutes earlier.

Area forecast discussion, Jan 8, 2:06 AM MST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
306 AM CST MON JAN 8 2007

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL INITIALLY FOCUS
ON HIGH WINDS TODAY WITH THE ALBERTA CLIPPER...THEN SHIFT TO VERY
COLD AIR ADVECTING IN WEDNESDAY NIGHT. OVERALL GOOD MODEL AGREEMENT
FOR THE FIRST COUPLE OF DAYS...WITH THE GFS A BIT FASTER WITH COLDER
AIR MOVING IN FROM THE NORTH WEDNESDAY NIGHT. WILL USE A BLEND OVER
THE FIRST TWO DAYS...THEN SIDE CLOSER TO THE UKMET AND NAM WITH A
SLOWER PROGRESSION OF THE ARCTIC AIRMASS.

CURRENTLY...SURFACE LOW PRESSURE SLIDING SOUTHEAST OVER THE FORECAST
AREA UNDER STRONG FLOW ALOFT. LATEST RADAR LOOP SHOWING WEAK ECHOS
EAST ALONG THE WARM FRONT. SNOW SHOWERS ALONG THE FRONT DROPPED SOME
LIGHT ACCUMULATIONS OVER THE WEST EARLIER...BUT EVERYTHING DRIED UP
ONCE THE FROPA REACHED THE CENTRAL AROUND MIDNIGHT.

FORECAST FIRST CENTERS ON STRONG NORTHWEST WINDS DEVELOPING THIS
MORNING AND AFTERNOON OVER MOST OF THE FORECAST AREA ALONG AND
BEHIND THE COLD FRONT ASSOCIATED WITH THE SURFACE LOW PRESSURE.
NUMERICAL GUIDANCE PUTS THE STRONGER WINDS OVER THE SOUTHWEST...WITH
STRONG SUPPORT FROM BOTH THE GFS AND NAM SOUNDINGS. THIS AREA WILL
ALSO HAVE THE STEEPEST LAPSE RATES WITH WARMER SFC TEMPS IN ADDITION
TO HIGHER ELEVATION. SHOULD EASILY REACH WARNING CRITERIA SO HAVE
UPGRADED THE HIGH WIND WATCH TO A WARNING HERE. INCLUDED GOLDEN
VALLEY EAST TO STARK FOR THE NORTHERN BOUNDARY OF THE WARNING...THEN
OVER TO MORTON AND SIOUX FOR THE EASTERN EXTENT. THE REMAINDER OF
THE AREA WILL BE UNDER A WIND ADVISORY...WITH THE EXCEPTION OF THE
FOUR NORTHEAST COUNTIES WHERE WINDS WILL BE LIGHTER CLOSER TO THE
LOW. WIND MAGNITUDES WILL REACH 35-40 KTS SUSTAINED WITH 50+ KT
GUSTS OVER THE WARNING AREA...WITH 30 KT SUSTAINED AND UP TO 45 KT
GUSTS OVER THE ADVISORY. GUSTY WINDS WILL START WEST DURING THE
MORNING...SPREADING INTO THE CENTRAL THIS AFTERNOON. END TIMES FOR
HEADLINES WILL BE EARLY EVENING WEST AND MIDNIGHT CENTRAL AND
SOUTHEAST. IN ADDITION TO THE WINDS...SCATTERED SNOW SHOWERS WILL
MOVE ACROSS THE FORECAST AREA AS MID LEVEL ENERGY ADVECTS SOUTHEAST
FROM CANADA. NOT EXPECTING MUCH AS FAR AS ACCUMULATIONS...WITH MAYBE
AN INCH OR SO SCATTERED ABOUT CENTRAL AND EAST. KEPT IN BLOWING SNOW
MENTION CENTRAL AND EAST WITH GUSTY WINDS ACCOMPANYING THE SNOW
SQUALLS.

STRONG WINDS AND SNOW CHANCES WILL DIMINISH LATER THIS EVENING AND
AFTER MIDNIGHT AS HIGH PRESSURE ADVECTS EAST OVER THE FORECAST AREA
ALONG WITH MID LEVEL RIDGING OVER THE NORTHERN ROCKIES. FOR TUESDAY
THE UPPER LEVEL RIDGE AXIS AND WAA MOVES INTO THE NORTHERN PLAINS. A
TIGHT TEMPERATURE GRADIENT WILL EXIST WEST TO EAST ACROSS THE STATE
WITH MID TEENS NORTHEAST AND NEAR 40 SOUTHWEST. WAA CONTINUES
TUESDAY NIGHT AS SOUTHERLY SURFACE FLOW CONTINUES AHEAD OF THE NEXT
CLIPPER SYSTEM. +4 TO +8 850H TEMPS ALONG WITH DECENT MIXING
WEDNESDAY WILL BRING ONE LAST DAY OF MILD WEATHER TO THE REGION. BY
WEDNESDAY NIGHT BITTER ARCTIC AIR SLAMS IN FROM THE
NORTH...PLUMMETING TEMPS WEDNESDAY NIGHT DOWN TO THE SINGLE DIGITS
SOUTH AND BELOW ZERO NORTH.

LONG TERM...TUESDAY THROUGH SUNDAY NIGHT...
MAIN FEATURE IN EXTENDED PERIOD WILL BE THE VERY COLD ARCTIC AIR
THAT WILL PERSIST THROUGH THE PERIOD. FIRST ARCTIC FRONTAL PASSAGE
OCCURS ON WEDNESDAY NIGHT INTO THURSDAY. WENT WITH SLIGHT CHANCE
OF SNOW SHOWERS INSTEAD OF FLURRIES WITH THIS FRONT. CURRENT
FORECAST LEAVES FRIDAY AND SATURDAY DRY UNDER THE INFLUENCE OF THE
DEEP COLD AIR. GFS BRINGS IN ANOTHER ARCTIC FRONT NEAR THE END OF
THE PERIOD...SUNDAY NIGHT INTO MONDAY. ADDED MORE SNOW SHOWERS
WITH THIS FRONTAL PASSAGE. KEPT NORTHWEST WINDS MODERATE. WIND
CHILLS WILL LIKELY BE A MAJOR CONCERN DURING THIS PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST
/11 PM MST/ TONIGHT FOR NDZ003-011-019>023-025-035>037-046>048-
050-051.

HIGH WIND WARNING FROM 8 AM THIS MORNING TO 9 PM MST THIS
EVENING FOR NDZ031>033-040-041-043-044.

HIGH WIND WARNING FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT
CST /11 PM MST/ TONIGHT FOR NDZ034-042-045.

WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM CST THIS EVENING
FOR NDZ001-002-009-010-017-018.

&&

NH/WAA
Hazardous weather outlook, Jan 7, 4:38 AM MST, 23 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
538 AM CST SUN JAN 7 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081145-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
538 AM CST SUN JAN 7 2007 /438 AM MST SUN JAN 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT THIS MORNING FOR SOUTHWEST AND
CENTRAL NORTH DAKOTA.

GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE MORNING HOURS
OVER PORTIONS OF SOUTHWEST AND CENTRAL NORTH DAKOTA. WINDS OF 30
TO 40 MPH...WITH GUSTS UP TO 50 MPH...CAN BE EXPECTED. WINDS THIS
STRONG CAN MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION IF TRAVELING. WINDS WILL DIMINISH
WEST TO EAST THIS MORNING AND EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH IS IN EFFECT FOR ALL OF WESTERN AND CENTRAL
NORTH DAKOTA MONDAY MORNING THROUGH MONDAY EVENING.

ANOTHER STRONG ALBERTA CLIPPER WILL MOVE THROUGH THE REGION
LATE TONIGHT THROUGH MONDAY. SCATTERED SNOW SHOWERS WILL SPREAD
WEST TO EAST TONIGHT...AND CONTINUE THROUGH MUCH OF MONDAY. SNOW
ACCUMULATIONS ARE EXPECTED TO RANGE FROM ONE TO TWO INCHES. VERY
STRONG WINDS WILL REDEVELOP ACROSS THE WEST TOMORROW MORNING...AND
ENVELOPE THE ENTIRE FORECAST AREA BY MONDAY AFTERNOON. WINDS WITH
THIS STORM SYSTEM WILL BE STRONGER THAN THE FIRST. SUSTAINED WINDS
OF 35 TO 45 MPH ARE EXPECTED...WITH PEAK GUSTS UP TO 60 MPH
POSSIBLE OVER A LARGE AREA. SNOW SHOWERS COUPLED WITH THE STRONG
WINDS WILL ALSO RESULT IN AREAS OF BLOWING SNOW WITH VISIBILITY
REDUCTIONS TO UNDER 1 MILE.

AN ARCTIC BLAST OF COLD AIR IS STILL EXPECTED TO PUSH INTO THE
FORECAST AREA WEDNESDAY NIGHT AND THURSDAY...BRINGING MUCH COLDER
AND BELOW NORMAL TEMPERATURES TO THE NORTHERN PLAINS. BELOW NORMAL
TEMPERATURES ARE FORECAST TO PERSIST INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT ALL SNOW ACCUMULATIONS TO THE
BISMARCK NATIONAL WEATHER SERVICE OFFICE.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:38 AM MSTWind AdvisoryBISBurke, Burleigh, Dickey, Divide, Dunn, Emmons and 14 more18 hr

Nearby

High Wind Warnings in North Dakota, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.